Coming off Pill to try for a baby...(73 Posts)
Hi everyone, I'm new to this so bear with me but I was just wondering what advice people could give me for how to handle coming off the pill. My husband and I are trying for a baby and coming off the pill has knocked me for six. I've put on weight (even though my diet hasn't changed and I walk a lot), my spots have come back (feel like a bloomin teenager again lol) and my mood is all over the place. My husband didn't even think it was possible to laugh and cry at the same time lol x Anyhoo any advice is welcome x I'm taking folic acid, vitamin d and with the advice from my doctor keeping on with my antidepressants which I've been on for quite some time. Will this pass or balance itself out coz I'm going to go loopy if not lol x
I had the same, I piled on weight and was really really moody. Lasted a couple of months and now I'm 'normal' again
Oh thank heavens lol x I didn't even give coming off the pill a second thought, I was more thinking about how I would feel when pregnant not in beforehand, they don't tell you this is the books! Lol x
yes I know exactly what you mean. I didn't think it would make a difference. I just tried not to give my changes too much attention and continued on as normal as us ladies do haha.
lolababy I've been the complete opposite mood wise. I used to be like a walking time bomb when I was on the pill (I was on Cerazette) and I came off end of January and I've been feeling more human since. However, I am putting on more weight and boobs are getting bigger (due to weight gain unfortunately!)
I get married in June so we're still being careful but as of May we will be actively TTC. I haven't started taking any vitamins etc yet...but will start from middle of April to allow it to get in my system.
Good luck in your TTC journey
XLaura I'm the same, getting married in June so we're trying to be careful until May (easier said than done)! I came off the Pill a couple of weeks ago and up until now I've felt completely fine but just feel a bit "off" today. Hopefully not the sign of things to come
HOD32x I've seen a few things online that say it can be a bit rough until everything settles down, hopefully everything gets back on track for you soon!
Thanks for all your replies ladies, at least it sounds perfectly normal what I'm going through and great to have your support. My husband and I have been married for a couple of years now and we wanted to try for a baby last year but had an awful 2016 with my dad being ill and also the death of my sister in law :-( My mum always says there is never a right time to have a baby but don't think I would have coped last year x Hope all ur wedding days go fantastic, I'd love to do our wedding again, maybe not the planning but the day was amazing x
I came off the pill in January and since then ive had no periods - three missing now.
My first two months I was hormonoal and full of spots! That seems to have settled down! Just waiting for my period to come back!!
Juno I know so weird. I was very quick to get back into cycles..withdrawal bleed the day after I stopped the pill for 5 days roughly then had 24 day cycle and I'm due on another 24 cycle on Saturday providing it shows up in time 🤞🏼 got my fingers crossed for you hoping it's not anything just yet hehe! I just don't wanna be unwel on my wedding day and I've waited 4 years to have a baby so what's another month or so that's what I say!
I feel a lot more normal since stopping my pill. I've been off it for 7 weeks now and I'm still ridiculously spotty and for me this didn't go away last time until I got pregnant!
xLaura Agreed, surely we can manage another 2 and a bit months!? And no really don't fancy having morning sickness on the wedding day. Feeling fine today so just a glitch! I am over analysing EVERYTHING at the moment, I hate not knowing if/when AF is going to come along!
I had a bit of a period in Feb but that's all I've had! I keep thinking I may be pregnant now I've not had one but a couple of tests have come back negative so not really sure what happening with my cycles x
Hi girls, I'm in the exact same boat! Came off the pill last week to start TTC in June. I have had the worst mood swings ever! I also feel really bloated. Hopefully my body settles down soon. Good luck xx
The bloating is horrible, I see myself in mirror and want to cry but have to remind myself why I am doing this x My mood swings been a bit better but I still get emotional and sensitive x
HOD mood swings are loads better for me although I am a lot more emotional and sensitive. Just listened to an ed sheeran song and burst into tears 👀 what's wrong with me!? Haha.. my second cycle just made an appearance today. 25 day cycle this month and only a day late so nothing too bad. Felt a lot more achier and crampier this month too. We're TTC June time too so fingers crossed for all you mummies to be!
Has anyone else had cramps post pill? a bit like period pain? I thought it might be a sign of ovulation but haven't had a positive on an OPK
Yes!! I'm the exact same, had some cramps and the Ovia app said I should be ovulating so thought it was that big OPK came back negative! I'm gonna to start trying properly in June just hope everything goes back to normal soon xx
Same! I've been using the Ovia app which said I was in my fertile window. I have just done another OPK and it's really nearly positive! Like before I've had absolutely nothing so maybe keep trying?!
hi all, just wondering if anyone could give any insight into coming off the pill and the side affects? I've been on the pill for over 10 years and have been off it for about 2 weeks now, first week was pill free break week and I just never went back on it.
I am feeling so awful, feel so nauseous and light headed and headaches every day. Has anyone else had this while coming off the pill? I'm hoping its not going to last much longer, I'm really tempted to go back on it thats how horrible I feel. just looking for some re-assurance that it will get better!
I felt the same for around 2 months. Constantly had headaches and felt sick. Ive had three months with no period so my stomach feels bloated. Im taking vitamim b12 which helps with the symptoms. Maybe try that, im hoping it will help with having no periods. I also had super bad spots in the first month, they were everywhere. Thats finally stopped.
Hi, I've been on for 2 weeks aswell and mine has just settled down. Had all the same symptoms. Have you had a withdraws bleed?? I haven't had it xx
I've been off rigevidion for 3 months and I'm currently on my 2nd cycle at cd51, I had the emotional and hormonal bits like crying at the dinner table but now just waiting for my uterus and ovaries to start talking again. Luckily we are in no hurry to TTC, I just want my body back. All I'd say is try not to stress as it'll make the symptom spotting worse.
Im really struggling at the moment with it, my weight is getting worse, my mood is shocking and still no sign of being pregnant :-(
Hi Hod sorry your still having a crappy time. It can take quite a while for your cycles to regulate when you come off the pill and it is so annoying!
How long is it since you took your last pill? What were you taking?
Some people are lucky and get back to normal straight away, I'm not one of those people either! So don't feel too bad.
I've had one period since stopping my pill on 12th February and it was very short. I'm doing ovulation tests and no sign of a positive yet and on day 17. I also have skin like Kevin the Teenager and at 32 I thought I would have been past all that!! Though I had bad skin before I was on the pill so it's obviously just some hormone imbalance I have that the pill had covered up.
Sometimes it does that with cycles too, covers up an irregular cycle by giving you regular withdrawal bleeds, did this ever affect you before you started it?
Hope you are feeling better soon!
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.